As with any medication, it is possible to overdose on Zofran. The effects of a Zofran overdose, such as sudden blindness for a few minutes or severe constipation, will vary depending on several factors, including how much Zofran was taken and whether it was taken with any other medications, alcohol, and/or drugs. Treatment options for a Zofran overdose may include pumping the stomach or using intravenous fluids.
Zofran Overdose: An OverviewZofran® (ondansetron hydrochloride) is a prescription medication that has been licensed to prevent nausea and vomiting associated with chemotherapy, radiation, and surgery. As with any medication, it is possible to take too much Zofran. The effects of a Zofran overdose will vary depending on a number of factors, including how much Zofran was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Zofran, seek medical attention immediately.
- Sudden blindness for a few minutes
- Severe constipation
- Low blood pressure (hypotension), causing lightheadedness, dizziness, and/or fainting
- Changes in heart rhythm.
In past cases of Zofran overdose, the symptoms went away without causing severe problems.
Treatment for a Zofran OverdoseThe treatment for a Zofran overdose will vary. If the Zofran overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Zofran overdose may include:
- Fluids through an intravenous line (IV)
- Other treatments based on the complications that occur
- Close monitoring of the heart and blood pressure.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Zofran.